Skip to main content Accessibility help
×
Home

Can partial indexings be totalized?

  • Dieter Spreen (a1)

Abstract

In examples like the total recursive functions or the computable real numbers the canonical indexings are only partial maps. It is even impossible in these cases to find an equivalent total numbering. We consider effectively given topological T0-spaces and study the problem in which cases the canonical numberings of such spaces can be totalized, i.e., have an equivalent total indexing. Moreover, we show under very natural assumptions that such spaces can effectively and effectively homeomorphically be embedded into a totally indexed algebraic partial order that is closed under the operation of taking least upper bounds of enumerable directed subsets.

Copyright

References

Hide All
[1]Bauer, A., Birkedal, L., and Scott, D., Equilogical spaces, preprint, 1998.
[2]Berger, U., Totale Objekte in der Bereichstheorie, Ph.D. thesis, Universität München, 1990.
[3]Berger, U., Total sets and objects in domain theory, Annals of Pure and Applied Logic, vol. 60 (1993), pp. 91117.
[4]Berger, U., Continuous functionals of dependent and transfinite types, Habilitationsschrift, Universität München, 1997.
[5]Birkedal, L., Carboni, A., Rosolini, G., and Scott, D., Type theory via exact categories, Proceedings of the 13th annual IEEE symposium on logic in computer science, IEEE Computer Society, 1998, pp. 188198.
[6]Blanck, J., Computability on topological spaces by effective domain representations, Ph.D. thesis, Uppsala University, Uppsala, 1997, Dissertations in Mathematics 7.
[7]Blanck, J., Domain representability of metric spaces, Annals of Pure and Applied Logic, vol. 83 (1997), pp. 225247.
[8]Blanck, J., Domain representations of topological spaces, Theoretical Computer Science, vol. 247 (2000), pp. 229255.
[9]Edalat, A., Domains for computation in mathematics, physics and real arithmetic, The Bulletin of Symbolic Logic, vol. 3 (1997), pp. 401452.
[10]Edalat, A. and Heckmann, R., A computational model for metric spaces, Theoretical Computer Science, vol. 193 (1998), pp. 5373.
[11]Engelking, R., General topology, Helderman-Verlag, Berlin, 1989.
[12]Eršov, Ju. L., Computable functionals offinite type, Algebra i Logika, vol. 11 (1972), pp. 367437, English translation: Algebra and Logic, vol. 11 (1972), pp. 203–242.
[13]Eršov, Ju. L., Continuous lattices and A-spaces, Dokl. Akad. Nauk. SSSR, vol. 207 (1972), pp. 523526, English translation: Soviet Mathematics Doklady, vol. 13 (1972), pp. 1551–1555.
[14]Eršov, Ju. L., The theory of A-spaces, Algebra i Logika, vol. 12 (1973), pp. 369416, English translation: Algebra and Logic, vol. 12 (1973), pp. 209–232.
[15]Eršov, Ju. L., Theorie der Numerierungen I, Zeitschrift für mathematische Logik Grundlagen der Mathematik, vol. 19 (1973), pp. 289388.
[16]Eršov, Ju. L., Theorie der Numerierungen II, Zeitschrift für mathematische Logik Grundlagen der Mathematik, vol. 21 (1975), pp. 473584.
[17]Eršov, Ju. L., Model ℂ of partial continuous functionals, Logic colloquium 76 (Gandy, R. O. and Hyland, J. M. E., editors), North-Holland, Amsterdam, 1977, pp. 455467.
[18]Eršov, Ju. L., Theorie der Numerierungen III, Zeitschrift für mathematische Logik Grundlagen der Mathematik, vol. 23 (1977), pp. 289371.
[19]Escardó, M.H.. PCF extended with real numbers, Theoretical Computer Science, vol. 162 (1996), pp. 79115.
[20]Di Gianantonio, P., Real number computability and domain theory, Information and Computation, vol. 127 (1996), pp. 1125.
[21]Gierz, G., Hofmann, K. H., Keimel, K., Lawson, D. J., Mislove, M., and Scott, D. S., A compendium on continuous lattices, Springer-Verlag, Berlin, 1980.
[22]Girard, J. Y., The system F of variable types, fifteen years later, Theoretical Computer Science, vol. 45 (1985), pp. 159192.
[23]Grzegorczyk, A., Computable functionals, Fundamenta Mathematicae, vol. 42 (1955), pp. 168202.
[24]Kamimura, T. and Tang, A., Total objects of domains, Theoretical Computer Science, vol. 34 (1984), pp. 275288.
[25]Kristiansen, L. and Normann, D., Interpreting higher computations as types with totality, Archive for Mathematical Logic, vol. 33 (1994), pp. 243253.
[26]Kristiansen, L. and Normann, D., Semantics for some constructors of type theory, Symposia Gaussiana, Conf. A (Behara, M., Frisch, R., and Lintz, R. G., editors), de Gruyter, Berlin, 1995, pp. 201224.
[27]Kristiansen, L. and Normann, D., Total objects in inductively defined types, Archive for Mathematical Logic, vol. 36 (1997), pp. 405436.
[28]Lacombe, D., Quelques procédés de définitions en topologie recursif, Constructivity in mathematics (Heyting, A.. editor), North-Holland, Amsterdam, 1959, pp. 129158.
[29]Lawson, J., Spaces of maximal points, Mathematical Structures in Computer Science, vol. 7 (1997), pp. 543555.
[30]Lawson, J., Computation on metric spaces via domain theory, Topology audits Applications, vol. 85 (1998), pp. 247263.
[31]Mal'cev, A. I., The metamathematics of algebraic systems, collected papers: 1936-–1967, (Wells, B. F. III editor), North-Holland, Amsterdam, 1971.
[32]Martin-Löf, P., Notes on constructive mathematics, Almquist and Wiksell, Stockholm, 1970.
[33]Moschovakis, Y. N.. Recursive analysis, Ph.D. thesis, University of Wisconsin, Madison, Wisconsin, 1963.
[34]Normann, D., Formalizing the notion of total information, Mathematical logic (Petkov, P. P., editor), Plenum Press, New York, 1990, pp. 6794.
[35]Normann, D., A hierarchy of domains with totality, but without density, Computability, enumerahility, unsolvability (Cooper, S. B., Slaman, T. A., and Wainer, S. S., editors), Cambridge University Press, 1996, pp. 233257.
[36]Normann, D., Closing the gap between the continuous functionals and recursion in 3E, Archive for Mathematical Logic, vol. 36 (1997), pp. 269287.
[37]Normann, D., The continuous functionals of finite types over the reals, Preprint Series, no. 19. Matematisk Institutt, Universitetet i Oslo, 1998.
[38]Odifreddi, P., Classical recursion theory, North-Holland, Amsterdam, 1989.
[39]Pour-El, M. B. and Richards, J. I., Computability in analysis and physics, Springer-Verlag, Berlin, 1989.
[40]Rice, H. G., Recursive real numbers, Proceedings of the American Mathematical Society, vol. 5 (1954), pp. 794–791.
[41]Robinson, R. M., Review of “R. Péter, ‘Rekursive Funktionen’, Akadémiai Kiado, Budapest, 1951”, this Journal, vol. 16 (1951), p. 280.
[42]Rogers, H. Jr, Theory of recursive functions and effective computability, McGraw-Hill, New York, 1967.
[43]Scott, D., A new category?, unpublished manuscript, available at the following address http://www.cs.emu.edu/Groups/LTC/.
[44]Scott, D., Outlines of a mathematical theory of computation, Proceedings of the 4th annual Princeton conference on information sciences and systems, 1970, pp. 169176.
[45]Scott, D., Lectures on a mathematical theory of computation, Technical Monograph PRG-19, Oxford University Computing Laboratory, 1981.
[46]Smyth, M. B., Power domains and predicate transformers, Automata, languages and programming (Diaz, J., editor), Lecture Notes in Computer Science, no. 154, Springer-Verlag, Berlin, 1983, pp. 662675.
[47]Spreen, D., Representations versus numberings: on the relationship of two computability notions, Theoretical Computer Science, to appear.
[48]Spreen, D., On some decision problems in programming, Information and Computation, vol. 122 (1995), pp. 120139, corrections D. Spreen, On some decision problems in programming, Information and Computation, vol. 148 (1999), pp. 241–244.
[49]Spreen, D., Effective inseparability in a topological setting, Annals of Pure and Applied Logic, vol. 80 (1996), pp. 257275.
[50]Spreen, D., On effective topological spaces, this Journal, vol. 63 (1998), pp. 185221.
[51]Stoltenberg-Hansen, V. and Tucker, J. V., Complete local rings as domains, this Journal, vol. 53 (1988), pp. 603624.
[52]Stoltenberg-Hansen, V. and Tucker, J. V., Algebraic and fixed point equations over inverse limits of algebras, Theoretical Computer Science, vol. 87 (1991), pp. 124.
[53]Stoltenberg-Hansen, V. and Tucker, J. V., Effective algebras, Handbook of logic in computer science (Abramsky, S., Gabbay, D. M., and Maibaum, T. S. E., editors), vol. 4, Clarendon Press, Oxford, 1995, pp. 357526.
[54]Sturm, C.-F., Mémoire sur la résolution des équations numeriques, Annales de mathématiques pures et appliquées, vol. 6 (1835), pp. 271318.
[55]Turing, A. M., On computable numbers with an application to the entscheidungsproblem, Proceedings of the London Mathematical Society, vol. 42 (1936), pp. 230265, corrections A. M. Turing, On computable numbers with an application to the entscheidungsproblem, Proceedings of the London Mathematical Society, vol. 43 (1937), pp. 544–546.
[56]Waagbø, G., Denotational semantics for intuitionistic type theory using a hierarchy of domains with totality, Archive for Mathematical Logic, vol. 38 (1999), pp. 1960.
[57]Weihrauch, K., Computability, Springer-Verlag, Berlin, 1987.
[58]Weihrauch, K. and Deil, T., Berechenbarkeit auf cpo's, Schriften zur Angewandten Mathematik und Informatik, no. 63, Rheinisch-Westfälische Technische Hochschule Aachen, 1980.
[59]Weihrauch, K. and Schreiber, U., Embedding metric spaces into cpo's, Theoretical Computer Science, vol. 16 (1981), pp. 524.

Related content

Powered by UNSILO

Can partial indexings be totalized?

  • Dieter Spreen (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.